Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Trembling lips, sluggish walk, sluttering, loss of spirit after being on medication for behavioural problems. In need of psychiatrist in New london, Ct ara. Help

I am looking for a second opinion on my daughter's regime of medications. She is a 51 year old MR individual who started experiencing behaviors and has been placed on medication that leaves her with trembling lips, sluggish walk, stuttering, unable to complete sentences. Her spirit is gone. Another med prescribed to "bring her back" and it has done that somewhat, but not entirely. I feel she is totally scrambled at this time, and I am trying to find a physiatrist that works with the MR population in the New London, CT area to secure the second opinion. Thank you.
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response
Hi,

Although you have not mentioned the names of the medicines, from your description it appears that your daughter is suffering from the extra-pyramidal side effects of certain anti-psychotic medicines and later was prescribed an anticholinergic medicine like trihexyphenidyl or benztropine to reduce these adverse effects. Since this helped her only to some extent, you are worried and looking for another doctor. While you are trying to find a more suitable doctor, you can ask your previous doctor to do one of the following:
1) to consider changing her antipsychotic to one which has lesser risk of extra-pyramidal side effects
2) to lower the dose of the antipsychotic medicine
3) to increase the dose of the anticholinergic medicine prescribed to reduce the side effects
I am sure these steps will benefit her.

Best wishes.
Answered: Thu, 10 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor